Results Of Examination Of Liver Function Tests When Treating TB?

Good afternoon. I want to ask today I had a liver function test because there were complaints of nausea and vomiting, I was undergoing DOTS therapy. Already 2 months r nAnd 2 months before FDC therapy r nThe test results were r nSGOT 19 mg / dl r nSGPT 16 mg / dl r nBILIRUBIN DIRECT 0.8 r nBILIRUBIN INDIREK 1.0 r n r nSGPT 16 mg / dl r nBILIRUBIN DIRECT 0.8 r nBILIRUBIN INDIREK 1.0 r n n TOTAL BILIRUBIN 1.8 r nThe result is billirubin levels above normal levels, what I want to ask with the amount of bilirubin is there any indication of damage or impaired liver function? Because 2 months earlier when I was on FDC my total bilirubin level was 1.33 r n.Please explain. Because my doctor did not explain in detail. R nThank you.

1 Answer:

Hello Shinta Aprianty,


Treatment of tuberculosis infection usually uses the drug regimens Rifampicin (R), Isoniazid (H), Pirazinamid (Z), and Etambutol (E). This drug is available in removable form or in the form of FDC (fixed-dose combination). FDC is more often used to minimize the amount of drug a patient has to swallow every day. Almost all tuberculosis drug regimens are hepatotoxic (disrupting liver / liver function). Drug induced hepatitis (inflammation of the liver due to the use of certain drugs) is usually characterized by complaints of jaundice, enlarged liver that may be felt in the upper right abdomen, nausea, vomiting, itching all over the body, etc. These clinical symptoms are supported by liver function tests (SGOT and SGPT) and increased bilirubin.


Hepatitis with SGOT and SGPT which increases up to 5 times the normal value is an indication for the temporary cessation of tuberculosis drugs. Then do the drug administration one by one and re-evaluate SGOT / SGPT to determine which type of drug is causing the increase in liver enzymes. If due to Rifampicin, the drug regimens used are Isoniazid, Etambutol, and Streptomycin for 2 months, followed by administration of Isoniazid and Etambutol for 10 months. If due to Isoniazid, then alternative drug regimens are Rifampicin, Pirazinamid, and Etambutol for 6-9 months. If due to Pirazinamid, then Isoniazid and Rifampicin regimens should be given for up to 9 months. In some cases, bilirubin can increase without hepatitis (for example, in your case, SGOT / PT is normal). Usually most often caused by the Rifampicin regimen when on FDC. In addition it must be proven first that the increase in bilirubin is not due to other causes such as a blockage in the bile duct (due to stones or even the condition of tuberculosis lymphadenitis) or the process of hemolysis (breakdown of blood cells).


We recommend that you consult again regarding the use of FDC and appropriate therapy for the tuberculosis you are experiencing. It is very important to be able to complete the treatment and minimize side effects during use.


Thus the explanation from me, may be useful.

: by

Related Question

Beta HCG Hormone Levels After Surgery Curette?

Beta HCG Hormone Levels After Surgery Curette?

(1 year ago)

Hello, I’m Muhamad Doris. My wife at the beginning of last month, on November 8th, had performed a curette operation due to having a wine pregnancy (hydatidiform mole) so she...

How Are The Symptoms Of Pre Menstruation?

How Are The Symptoms Of Pre Menstruation?

(1 year ago)

Hello, I want to ask, why is my body feeling weak and achy like I want to pass out and my back head is ticking and I throw away the wind, and my tired eyes are accompanied by nause...

What Is The Cure For Itching On The Fingertips?

What Is The Cure For Itching On The Fingertips?

(1 year ago)

Good night. I am Rita. I don’t know where to start. Because this is my first time experiencing this disease. First, the initial symptoms were only itching on the tips of the ...

Leave a Reply

Your email address will not be published. Required fields are marked *